| Model Number |
BEA25-100/I16-40 |
| Medical Device Problem Code |
Material Puncture/Hole (1504)
| Health Effect - Clinical Code |
Clinical Endoleak (4843)
| Date of Event |
08/23/2023
Type of Reportable Event
Serious Injury
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft and an afx vela suprarenal aortic extension to treat an abdominal aortic aneurysm (aaa).Approximately two (2) years post initial procedure the patient complained of abdominal pain and the decision was made to perform computed tomography (ct) scan.No intervention was performed; however, five (5) days later an open surgical procedure was performed.The open surgery confirmed there were four (4) holes in the stent graft which are categorized as type 3b endoleak.The physician elected to plug each hole with felt bands.Additionally, a type 2 endoleak from inferior mesenteric artery (ima) was observed, therefore, the ima was surgically closed with a clip.The patient was reported as stable post this secondary procedure.
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the type 3b endoleak and type 2 endoleak (non-device related) of the internal mesenteric artery are confirmed.The surgical conversion is unconfirmed.This is moderately consistent with the reported adverse event/incident.The aneurysm sac was highly calcified with thick chunks protruding in the sac.This could have contributed to the type 3b endoleak but that could not be conclusively determined.The type 2 endoleak of the inferior mesenteric artery is anatomy related.Device, user, procedure or anatomy relatedness of the type 3b endoleak could not be determined.Procedure related harms for this complaint could not be identified.The final patient status was reported as stable.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.Corrections: g3: awareness date has been updated.H6: investigation finding codes: remove code 3233.H6: investigation conclusion codes: remove code 11.